MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided; best estimate october 10 to october 22, 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 18.5 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017.Post-operatively, the patient's refraction was +0.50 x +0.75.It was later explanted on (b)(6) 2017 due to a refractive surprise.Reportedly, the lens was cut in half and removed.There was no extension of the incision since the lens was cut in half to remove, but a suture was used.Post-operatively, on (b)(6) 2017, the doctor reported the patient as having some edema, so the vision is not optimal.The lens was replaced with the same model, but different diopter of 19.5.Reportedly, the patient had a follow up scheduled to see the doctor on (b)(6) 2017.The patient is happy and seeing better with a visual acuity of 20/50 and j5, which the doctor reported as being because of residual astigmatism from the suture.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/02/2018, device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.Visual inspection at 12x magnification was performed.Product was cut in twice mostly probably to make explant possible.Considering the condition of the returned device additional analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7060702
Report Number9614546-2017-01163
Device Sequence Number16388129
Product Code POE
UDI-Device Identifier05050474605763
UDI-Public(01)05050474605763(17)220612
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/12/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR